Page contents

Priorities in Critical Care Nursing, 6th Edition by Linda D. – Test Bank

Instant delivery only

  • ISBN-10 ‏ : ‎ 0323074618
  • ISBN-13 ‏ : ‎ 978-0323074612

In Stock

Original price was: $55.00.Current price is: $28.00.

Add to Wishlist
Add to Wishlist
Compare
SKU:tb1002816

Priorities in Critical Care Nursing, 6th Edition by Linda D. – Test Bank

Urden: Priorities in Critical Care Nursing, 6th Edition

Chapter 07: Gerontological Alterations

Test Bank

MULTIPLE CHOICE

Mr. Y, 68 years old, has been admitted to the coronary care unit after an inferior myocardial infarction.

1. Age-related changes in myocardial pumping ability may be evidenced by:
a. increased contractility.
b. decreased contractility.
c. decreased left ventricle afterload.
d. increased cardiac output.

ANS: B
Myocardial collagen content increases with age. Collagen is the principal noncontractile protein occupying the cardiac interstitium. Increased myocardial collagen content renders the myocardium less compliant.

DIF: Cognitive Level: Comprehension REF: Table 7-1
OBJ: Nursing Process: Assessment TOP: Gerontology
MSC: NCLEX: Physiological Integrity: Physiological Adaptation

Mr. Y, 68 years old, has been admitted to the coronary care unit after an inferior myocardial infarction.

2. Age-related pulmonary changes that may affect Mr. Y include:
a. increased tidal volumes.
b. weakening of intercostal muscles and the diaphragm.
c. improved cough reflex.
d. decreased sensation of the glottis.

ANS: B
Strength of the diaphragm and both external and internal intercostal muscles decreases with age. During aging, skeletal muscle progressively atrophies and its energy metabolism decreases, which may partially account for the declining strength of the respiratory muscles.

DIF: Cognitive Level: Comprehension REF: Table 7-1
OBJ: Nursing Process: Assessment TOP: Gerontology
MSC: NCLEX: Physiological Integrity: Physiological Adaptation

Mr. Y, 68 years old, has been admitted to the coronary care unit after an inferior myocardial infarction.

3. Dopamine 5 mcg/kg per minute has been ordered for Mr. Y. What nursing implications should be considered when administering this drug to an older patient?
a. No changes are noted in older patients with this drug.
b. Drug effect is enhanced by increased receptor site action.
c. Increased breakdown by liver hepatocytes occurs, increasing dosage requirements.
d. Drug metabolism and detoxification are slowed, increasing the risks of drug toxicity.

ANS: D
The decreasing ability of the older patient’s liver to metabolize drugs increases the risks of drug toxicity. This reduced drug-metabolizing capacity is caused by a reduction in the activity of the drug-metabolizing enzyme system, microsomal ethanol oxidizing system, and decrease in total liver blood flow.

DIF: Cognitive Level: Application REF: Table 7-4
OBJ: Nursing Process: Intervention TOP: Gerontology
MSC: NCLEX: Physiological Integrity: Physiological Adaptation

Mr. Y, 68 years old, has been admitted to the coronary care unit after an inferior myocardial infarction.

4. When caring for Mr. Y, the nurse plans increased attention to skin integrity because of the:
a. thickening of the epidermal skin layer.
b. loss of sebaceous glands.
c. increased fragility from loss of protective subcutaneous layers.
d. decreased melanocyte production.

ANS: C
The nurse may also find multiple ecchymotic areas because of decreased protective subcutaneous tissue layers, increased capillary fragility, and flattening of the capillary bed, which predispose older adults to developing ecchymoses.

DIF: Cognitive Level: Comprehension REF: 72
OBJ: Nursing Process: Intervention TOP: Gerontology
MSC: NCLEX: Physiological Integrity: Physiological Adaptation

Mr. Y, 68 years old, has been admitted to the coronary care unit after an inferior myocardial infarction.

 

Reviews

There are no reviews yet.

Write a review

Your email address will not be published. Required fields are marked *

Product has been added to your cart